Alert archive / South Carolina / Freeze Warnings in 2023

Freeze Warning 2, NWS Columbia, SC

March 14, 20235 counties in Georgia; 18 counties in South Carolina

NWS Columbia, SC issued this freeze warning at Mar 14, 2023, 3:17 AM EDT for 5 counties in Georgia; 18 counties in South Carolina. It took effect at Mar 15, 2023, 12:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 14, 2023, 3:17 AM EDT (07:17 UTC)
In effect from
Mar 15, 2023, 12:00 AM EDT
Expired
Mar 15, 2023, 10:00 AM EDT
In force
10 hr
Issued by
NWS Columbia, SC
All 23 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lancaster County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Orangeburg County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 22 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 7.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2023-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2023-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -162 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
901 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
-162 m²/s²
0-3 km storm-relative helicity
-67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

980 
WWUS72 KCAE 140717
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
317 AM EDT Tue Mar 14 2023

GAZ040-SCZ016-018-020-021-025-026-115-116-141600-
/O.UPG.KCAE.FZ.A.0001.230315T0400Z-230315T1400Z/
/O.NEW.KCAE.FZ.W.0002.230315T0400Z-230315T1400Z/
/O.CON.KCAE.FZ.W.0001.000000T0000Z-230314T1300Z/
Lincoln-Chesterfield-McCormick-Newberry-Fairfield-Edgefield-
Saluda-Northern Lancaster-Southern Lancaster-
Including the cities of Lincolnton, Cheraw, Pageland, McCormick, 
Clarks Hill, Newberry, Winnsboro, Winnsboro Mills, Edgefield, 
Johnston, Murphys Estates, Saluda, Ridge Spring, 
Andrew Jackson State Park, Carolina Commons Shopping Center, 
Community of Almond Glen, Indian Land, Van Wyck, Lancaster, 
Springdale, Elgin, and Lancaster Mill
317 AM EDT Tue Mar 14 2023

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
WEDNESDAY...

* WHAT...Freeze Warning this morning for sub-freezing temperatures
  as low as 31. In addition, a second Freeze Warning is now in
  effect for Tonight through Wednesday morning for sub-freezing 
  temperatures as low as 28 expected.

* WHERE...Portions of east central Georgia and central South 
  Carolina.

* WHEN...For the first Freeze Warning, until 9 AM EDT this 
  morning. For the second Freeze Warning, from midnight tonight to
  10 AM EDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

GAZ063>065-077-SCZ022-027>031-035-037-038-041-135>137-141600-
/O.UPG.KCAE.FZ.A.0001.230315T0400Z-230315T1400Z/
/O.NEW.KCAE.FZ.W.0002.230315T0400Z-230315T1400Z/
McDuffie-Columbia-Richmond-Burke-Kershaw-Lexington-Richland-Lee-
Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-
Northwestern Orangeburg-Central Orangeburg-
Southeastern Orangeburg-
Including the cities of Thomson, Martinez, Evans, Augusta, 
Waynesboro, Camden, Lugoff, Elgin, Seven Oaks, West Columbia, 
Cayce, Lexington, Red Bank, Oak Grove, Batesburg-Leesville, 
Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, 
Williston, Blackville, St. Matthews, Manning, Summerton, Bamberg,
Denmark, North, Springfield, Neeses, Orangeburg, Brookdale, 
Holly Hill, Bowman, Branchville, Elloree, Santee, and Eutawville
317 AM EDT Tue Mar 14 2023

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Portions of east central Georgia and central South 
  Carolina.

* WHEN...From midnight tonight to 10 AM EDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
5 follow-up statements
726 
WWUS72 KCAE 141302
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
902 AM EDT Tue Mar 14 2023

GAZ040-SCZ016-018-020-021-025-026-115-116-150000-
/O.EXP.KCAE.FZ.W.0001.000000T0000Z-230314T1300Z/
/O.CON.KCAE.FZ.W.0002.230315T0400Z-230315T1400Z/
Lincoln-Chesterfield-McCormick-Newberry-Fairfield-Edgefield-
Saluda-Northern Lancaster-Southern Lancaster-
Including the cities of Lincolnton, Cheraw, Pageland, McCormick, 
Clarks Hill, Newberry, Winnsboro, Winnsboro Mills, Edgefield, 
Johnston, Murphys Estates, Saluda, Ridge Spring, 
Andrew Jackson State Park, Carolina Commons Shopping Center, 
Community of Almond Glen, Indian Land, Van Wyck, Lancaster, 
Springdale, Elgin, and Lancaster Mill
902 AM EDT Tue Mar 14 2023

...FREEZE WARNING FOR THIS MORNING HAS EXPIRED... 
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 
AM EDT WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 28 expected.

* WHERE...Portions of east central Georgia and central South 
  Carolina.

* WHEN...For the first Freeze Warning, until 9 AM EDT this 
  morning. For the second Freeze Warning, from midnight tonight 
  to 10 AM EDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

GAZ063>065-077-SCZ022-027>031-035-037-038-041-135>137-150000-
/O.CON.KCAE.FZ.W.0002.230315T0400Z-230315T1400Z/
McDuffie-Columbia-Richmond-Burke-Kershaw-Lexington-Richland-Lee-
Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-
Northwestern Orangeburg-Central Orangeburg-
Southeastern Orangeburg-
Including the cities of Thomson, Martinez, Evans, Augusta, 
Waynesboro, Camden, Lugoff, Elgin, Seven Oaks, West Columbia, 
Cayce, Lexington, Red Bank, Oak Grove, Batesburg-Leesville, 
Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, 
Williston, Blackville, St. Matthews, Manning, Summerton, Bamberg,
Denmark, North, Springfield, Neeses, Orangeburg, Brookdale, 
Holly Hill, Bowman, Branchville, Elloree, Santee, and Eutawville
902 AM EDT Tue Mar 14 2023

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Portions of east central Georgia and central South 
  Carolina.

* WHEN...From midnight tonight to 10 AM EDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
701 
WWUS72 KCAE 141848
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
248 PM EDT Tue Mar 14 2023

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-150800-
/O.NEW.KCAE.FZ.A.0002.230316T0700Z-230316T1400Z/
/O.CON.KCAE.FZ.W.0002.230315T0400Z-230315T1400Z/
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-
Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-
Northern Lancaster-Southern Lancaster-Northwestern Orangeburg-
Central Orangeburg-Southeastern Orangeburg-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Augusta, Waynesboro, Cheraw, Pageland, McCormick, Clarks Hill, 
Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Elgin, 
Edgefield, Johnston, Murphys Estates, Saluda, Ridge Spring, 
Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove,
Batesburg-Leesville, Columbia, Bishopville, Aiken, North Augusta,
Sumter, Barnwell, Williston, Blackville, St. Matthews, Manning, 
Summerton, Bamberg, Denmark, Andrew Jackson State Park, 
Carolina Commons Shopping Center, Community of Almond Glen, 
Indian Land, Van Wyck, Lancaster, Springdale, Lancaster Mill, 
North, Springfield, Neeses, Orangeburg, Brookdale, Holly Hill, 
Bowman, Branchville, Elloree, Santee, and Eutawville
248 PM EDT Tue Mar 14 2023

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT WEDNESDAY...
...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 27 expected. For the Freeze Watch, sub-freezing 
  temperatures as low as 31 possible.

* WHERE...Portions of east central Georgia and central South 
  Carolina.

* WHEN...For the Freeze Warning, from midnight tonight to 10 AM 
  EDT Wednesday. For the Freeze Watch, from late Wednesday night 
  through Thursday morning.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
910 
WWUS72 KCAE 150224
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
1024 PM EDT Tue Mar 14 2023

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-151400-
/O.CON.KCAE.FZ.W.0002.230315T0400Z-230315T1400Z/
/O.CON.KCAE.FZ.A.0002.230316T0700Z-230316T1400Z/
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-
Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-
Northern Lancaster-Southern Lancaster-Northwestern Orangeburg-
Central Orangeburg-Southeastern Orangeburg-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Augusta, Waynesboro, Cheraw, Pageland, McCormick, Clarks Hill, 
Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Elgin, 
Edgefield, Johnston, Murphys Estates, Saluda, Ridge Spring, 
Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove,
Batesburg-Leesville, Columbia, Bishopville, Aiken, North Augusta,
Sumter, Barnwell, Williston, Blackville, St. Matthews, Manning, 
Summerton, Bamberg, Denmark, Andrew Jackson State Park, 
Carolina Commons Shopping Center, Community of Almond Glen, 
Indian Land, Van Wyck, Lancaster, Springdale, Lancaster Mill, 
North, Springfield, Neeses, Orangeburg, Brookdale, Holly Hill, 
Bowman, Branchville, Elloree, Santee, and Eutawville
1024 PM EDT Tue Mar 14 2023

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT WEDNESDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT
THROUGH THURSDAY MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 27 expected. For the Freeze Watch, sub-freezing 
  temperatures as low as 31 possible. 

* WHERE...Portions of east central Georgia and central South 
  Carolina. 

* WHEN...For the Freeze Warning, from midnight tonight to 10 AM 
  EDT Wednesday. For the Freeze Watch, from late Wednesday night 
  through Thursday morning. 

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
946 
WWUS72 KCAE 150711
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
311 AM EDT Wed Mar 15 2023

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-151600-
/O.UPG.KCAE.FZ.A.0002.230316T0700Z-230316T1400Z/
/O.NEW.KCAE.FZ.W.0003.230316T0700Z-230316T1400Z/
/O.CON.KCAE.FZ.W.0002.000000T0000Z-230315T1400Z/
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-
Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-
Northern Lancaster-Southern Lancaster-Northwestern Orangeburg-
Central Orangeburg-Southeastern Orangeburg-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Augusta, Waynesboro, Cheraw, Pageland, McCormick, Clarks Hill, 
Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Elgin, 
Edgefield, Johnston, Murphys Estates, Saluda, Ridge Spring, 
Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove,
Batesburg-Leesville, Columbia, Bishopville, Aiken, North Augusta,
Sumter, Barnwell, Williston, Blackville, St. Matthews, Manning, 
Summerton, Bamberg, Denmark, Andrew Jackson State Park, 
Carolina Commons Shopping Center, Community of Almond Glen, 
Indian Land, Van Wyck, Lancaster, Springdale, Lancaster Mill, 
North, Springfield, Neeses, Orangeburg, Brookdale, Holly Hill, 
Bowman, Branchville, Elloree, Santee, and Eutawville
311 AM EDT Wed Mar 15 2023

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 10 AM EDT THURSDAY...

* WHAT...For the first Freeze Warning, sub-freezing temperatures
  as low as 28. In addition, a second Freeze Warning is in effect
  for Tonight through Thursday morning for sub-freezing 
  temperatures as low as 30 expected.

* WHERE...Portions of east central Georgia and central South 
  Carolina.

* WHEN...For the first Freeze Warning, until 10 AM EDT this 
  morning. For the second Freeze Warning, from 3 AM to 10 AM EDT 
  Thursday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
909 
WWUS72 KCAE 151340
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
940 AM EDT Wed Mar 15 2023

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-152145-
/O.EXP.KCAE.FZ.W.0002.000000T0000Z-230315T1400Z/
/O.CON.KCAE.FZ.W.0003.230316T0700Z-230316T1400Z/
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-
Lee-Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-
Northern Lancaster-Southern Lancaster-Northwestern Orangeburg-
Central Orangeburg-Southeastern Orangeburg-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Augusta, Waynesboro, Cheraw, Pageland, McCormick, Clarks Hill, 
Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Elgin, 
Edgefield, Johnston, Murphys Estates, Saluda, Ridge Spring, 
Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove,
Batesburg-Leesville, Columbia, Bishopville, Aiken, North Augusta,
Sumter, Barnwell, Williston, Blackville, St. Matthews, Manning, 
Summerton, Bamberg, Denmark, Andrew Jackson State Park, 
Carolina Commons Shopping Center, Community of Almond Glen, 
Indian Land, Van Wyck, Lancaster, Springdale, Lancaster Mill, 
North, Springfield, Neeses, Orangeburg, Brookdale, Holly Hill, 
Bowman, Branchville, Elloree, Santee, and Eutawville
940 AM EDT Wed Mar 15 2023

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM EDT
THURSDAY...
...FREEZE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Portions of east central Georgia and central South 
  Carolina.

* WHEN...From 3 AM to 10 AM EDT Thursday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this freeze warning went out at Mar 14, 2:31 AM EDT, 46 minutes earlier.

Area forecast discussion, Mar 14, 2:31 AM EDT, 46 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
231 AM EDT Tue Mar 14 2023

.SYNOPSIS...
A cold and dry air mass will build into the region early this
week and slowly moderate. Several nights of subfreezing
temperatures are expected, with coldest temperatures expected
Tuesday night into Wednesday morning.

&&

.NEAR TERM /THROUGH TONIGHT/...
Early this morning: Low level stratus continues to move out of
the far eastern portion of the forecast area. Some patchy fog
developed as it cleared out, however even drier air is moving in
behind the reinforcing front. This along with light winds
through morning should remove any threat of frost aside from
in sheltered areas. Forecast remains on track despite some
increased radiational cooling earlier in the evening. Winds have
picked up nicely especially in the far west and south. Strengthening
northwest will continue overnight, driving a general cold
advection regime. Lows will be in the low to mid 30s for most
areas. Closer to the Piedmont, isolated locations may see a
brief time in the upper 20s. A Freeze Warning is in effect for
the counties with the best potential for this, running along our
northern counties from McCormick to Chesterfield county.

Today: Weak downslope flow and clear, sunny skies will help
temperatures to warm quickly this morning despite the cold
start, which should allow the Freeze Warning to expire shortly
after sunrise. Winds aloft will shift more northwesterly as the
upper trough and closed low in New England moves offshore.
Increased downsloping favors temperatures closer to MOS
guidance in the mid to upper 50s however most recent updates
have been trending colder. Therefore, blended in 50 pct NBM as
well. Breezy, with sustained winds up to 15 mph this afternoon.

Tonight: Cold advection will be in place along with dewpoints
dropping to around 20 degrees. A 20 kt low level jet will
prevent ideal radiational cooling but either way temperatures
should drop to below freezing for most areas. The NBM gives >
90% chance of sub freezing temperatures across the area. Most
locations should see lows around 30 degrees. A Freeze Warning
for at least portions of the FA will likely be needed. There is
some potential for the boundary layer to decouple towards the
end of the night as the jet weakens. If this were to happen we
could drop a few additional degrees relatively quickly. The NBM
hints at this possibility with "hard freeze" probabilities (< 28
degrees) of 30% or higher for much of the forecast area.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
Wednesday and Wednesday Night: The area will see a slightly
warmer afternoon temperatures as the airmass slowly begins to
moderate. Afternoon highs should be in the upper 50s to low 60s.
However another cold night should occur for Wednesday night.
This appears to be the night with the most radiational cooling.
Winds will be lighter that previous period, the airmass remains
dry, and skies will be mostly clear. Temperatures drop down
close to freezing just about everywhere, and with higher
humidity and light winds there will be a high chance of
widespread frost formation. Can not rule out the need for
Frost/Freeze products again for much of the area late Wednesday
night.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
Frost/Freeze concerns diminish, at least of the time being,
after Thursday morning. The airmass will continue to moderate
back to near or above normal for Thursday and Friday ahead of
the next approaching weather system. Expect dry weather on
Thursday and Thursday night, with moisture increasing Friday.
Rain chances increase through the day Friday as a front
approaches the forecast area. Accounting for typical timing
uncertainty it appears the chance of rain will hold on through
Saturday morning. A return to cooler and drier weather expected
for Sunday.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
High confidence in VFR conditions through the TAF period.

Clouds have pushed east of the terminals and skies will be clear
through the forecast. Some brief patchy fog developed in OGB,
but now that a weak secondary boundary moved through, even
drier air is streaming in and winds will remain light overnight
to prevent any further fog. Winds will be out of the northwest
overnight 5-10 kt. They will then become gusty this afternoon
with deep mixing expected, up to 20 kt. .

EXTENDED AVIATION OUTLOOK...No significant restrictions expected.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Freeze Warning until 9 AM EDT this morning for GAZ040.
     Freeze Watch from late tonight through Wednesday morning for
     GAZ040-063>065-077.
SC...Freeze Warning until 9 AM EDT this morning for SCZ016-018-020-
     021-025-026-115-116.
     Freeze Watch from late tonight through Wednesday morning for
     SCZ016-018-020>022-025>031-035-037-038-041-115-116-
     135>137.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
Hazardous weather outlook, Mar 13, 8:05 PM EDT, 7 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
805 PM EDT Mon Mar 13 2023

GAZ063>065-077-SCZ022-027>031-035-037-038-041-135>137-150015-
McDuffie-Columbia-Richmond-Burke-Kershaw-Lexington-Richland-Lee-
Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-
Northwestern Orangeburg-Central Orangeburg-Southeastern Orangeburg-
805 PM EDT Mon Mar 13 2023

...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
MORNING...

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GAZ040-SCZ016-018-020-021-025-026-115-116-150015-
Lincoln-Chesterfield-McCormick-Newberry-Fairfield-Edgefield-Saluda-
Northern Lancaster-Southern Lancaster-
805 PM EDT Mon Mar 13 2023

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT TUESDAY...
...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
MORNING...

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Freeze Warning.
   Freeze Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 2:48 PM EDTFreeze WatchCAEBurke, Columbia, Lincoln, McDuffie, Richmond12 hr

Nearby

Freeze Warnings in South Carolina, 2023Freeze Warnings in Georgia, 2023Every freeze warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.